Alert archive / Ohio / Small Craft Advisories in 2009

Small Craft Advisory 99, NWS Cleveland, OH

January 1, 2009

NWS Cleveland, OH issued this small craft advisory at Jan 1, 2009, 3:23 PM EST. It took effect at Jan 2, 2009, 9:00 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2009, 3:23 PM EST (20:23 UTC)
In effect from
Jan 2, 2009, 9:00 AM EST
Expired
Jan 3, 2009, 9:56 AM EST
In force
25 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WHUS71 KCLE 012023
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EST THU JAN 1 2009


LEZ144>149-020430-
/O.NEW.KCLE.SC.Y.0099.090102T1400Z-090103T0900Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
323 PM EST THU JAN 1 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 4 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 4 AM EST
SATURDAY. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP FRIDAY MORNING
AHEAD OF A COLD FRONT WHICH WILL MOVE ACROSS THE LAKE DURING THE
DAY. BEHIND THE FRONT WINDS WILL INCREASE TO 30 KNOTS AND THEN
NORTHWEST. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE FRIDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
7 follow-up statements
434 
WHUS71 KCLE 020306
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 PM EST THU JAN 1 2009

LEZ144>149-021115-
/O.CON.KCLE.SC.Y.0099.090102T1400Z-090103T0900Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1006 PM EST THU JAN 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO
4 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 4 AM
EST SATURDAY. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP FRIDAY MORNING
AHEAD OF A COLD FRONT WHICH WILL MOVE ACROSS THE LAKE DURING THE
DAY. BEHIND THE FRONT WINDS WILL INCREASE TO 30 KNOTS AND BECOME
NORTHWEST. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE FRIDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
874 
WHUS71 KCLE 020918
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
418 AM EST FRI JAN 2 2009

LEZ142-143-021730-
/O.EXA.KCLE.SC.Y.0099.090102T1400Z-090103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
418 AM EST FRI JAN 2 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FROM 9 AM THIS MORNING TO 4 AM SATURDAY FOR THE
WESTERN BASIN OF LAKE ERIE.

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP THIS MORNING AHEAD
OF A COLD FRONT WHICH WILL MOVE ACROSS THE LAKE THIS AFTERNOON. 
WINDS WILL INCREASE TO 30 KNOTS AND BECOME WEST. WINDS AND WAVES
ARE EXPECTED TO DIMINISH BY EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ144>149-021730-
/O.CON.KCLE.SC.Y.0099.090102T1400Z-090103T0900Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
418 AM EST FRI JAN 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 4 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 4 AM EST SATURDAY. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP THIS MORNING AHEAD
OF A COLD FRONT WHICH WILL MOVE ACROSS THE LAKE THIS AFTERNOON. 
WINDS WILL INCREASE TO 30 KNOTS AND BECOME WEST AFTER THE COLD
FRONT PASSES. WINDS AND WAVES ARE EXPECTED TO DIMINISH BY EARLY
SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
727 
WHUS71 KCLE 021425
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
925 AM EST FRI JAN 2 2009

LEZ142>149-022230-
/O.CON.KCLE.SC.Y.0099.000000T0000Z-090103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
925 AM EST FRI JAN 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY.

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL INCREASE TO 30 KNOTS AND
BECOME WEST THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE LAKE. WINDS
AND WAVES ARE EXPECTED TO DIMINISH BY EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET
OF THESE CONDITIONS.

&&

$$
473 
WHUS71 KCLE 022011
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EST FRI JAN 2 2009

LEZ142>149-030415-
/O.CON.KCLE.SC.Y.0099.000000T0000Z-090103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
311 PM EST FRI JAN 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY.

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL BECOME WEST AND INCREASE
TO 30 KNOTS THIS EVENING...AS A COLD FRONT MOVES EAST ACROSS THE
LAKE. WINDS AND WAVES ARE EXPECTED TO DIMINISH BY SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
537 
WHUS71 KCLE 030252
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EST FRI JAN 2 2009

LEZ147>149-031100-
/O.EXT.KCLE.SC.Y.0099.000000T0000Z-090103T1600Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
952 PM EST FRI JAN 2 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST
SATURDAY. 

WEST WINDS OF 15 TO 25 KNOTS WILL DECREASE TO 10 TO 20 KNOTS
OVERNIGHT. THE WIND WILL KEEP WAVES OF 5 TO 8 FEET OVERNIGHT AND
THEN SUBSIDE TO 4 TO 6 FEET BY MORNING. THE HIGHER WAVES WILL
GRADUALLY SUBSIDE THROUGH SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>146-030900-
/O.CON.KCLE.SC.Y.0099.000000T0000Z-090103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
952 PM EST FRI JAN 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY.

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE THROUGH THE EARLY
MORNING HOURS AND THEN DIMINISH TO 5 TO 15 KNOTS. THE WAVES ARE
EXPECTED TO SUBSIDE FROM 4 TO 6 FEET DOWN TO 2 TO 4 FEET
OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
480 
WHUS71 KCLE 030925
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EST SAT JAN 3 2009

LEZ142>146-031030-
/O.EXP.KCLE.SC.Y.0099.000000T0000Z-090103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
425 AM EST SAT JAN 3 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LEZ147>149-031600-
/O.CON.KCLE.SC.Y.0099.000000T0000Z-090103T1600Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
425 AM EST SAT JAN 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

WEST WINDS OF 15 TO 20 KNOTS WILL DECREASE THROUGH THE MORNING AS
HIGH PRESSURE MOVES OVER LAKE ERIE. WAVES OF 3 TO 5 FEET THIS
MORNING WILL SUBSIDE TO 1 TO 3 FEET BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET
OF THESE CONDITIONS.

&&

$$
864 
WHUS71 KCLE 031456
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
956 AM EST SAT JAN 3 2009


LEZ147>149-031600-
/O.CAN.KCLE.SC.Y.0099.000000T0000Z-090103T1600Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
956 AM EST SAT JAN 3 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 12:54 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 1, 12:54 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1254 PM EST THU JAN 1 2009

.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS THE REGION THIS MORNING THEN A
CLIPPER WILL PUSH A COLD FRONT ACROSS THE AREA THURSDAY NIGHT BEFORE
ANOTHER AREA OF HIGH PRESSURE MOVES THROUGH SATURDAY.  A LOW SHOULD
MOVE OUT OF THE PLAINS AND ACROSS THE EASTERN GREAT LAKES SUNDAY
BEFORE HIGH PRESSURE RETURNS MONDAY TO BE FOLLOWED BY ANOTHER LOW
CROSSING THE AREA TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CURRENT FORECAST LOOKS GOOD WITH MINOR CHANGES. WITH SUCH A COLD
START THIS MORNING PLENTY OF WARMING IS NECESSARY TO RAISE TEMPS
TO NEAR FREEZING. WE WILL LOWER MAX TEMPS FOR THE AFTERNOON A
CATEGORY OR SO TO THE UPPER 20S TO LOWER 30S GIVEN THE LOW SUN
ANGLE...SHORT DAY LENGTH AND BIT OF SNOW COVER DESPITE DECENT
WARM ADVECTION. LAKE EFFECT SNOW HAVE ENDED ALREADY WITH SCATTERED
HIGH CLOUDS SPREADING EAST ACROSS THE AREA. THIS SHOULD PRODUCE
PARTLY CLOUDY CONDITIONS FOR THE AFTERNOON.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
CLIPPER CROSSING LAKES TONIGHT WILL PUSH A COLD FRONT ACROSS THE
AREA LEADING TO CHANCE FOR SNOW SHOWERS. MOISTURE LIMITED SO ANY
ACCUMULATION WILL BE LIGHT AND MOSTLY IN THE SNOWBELT...ESPECIALLY
NEAR THE LAKESHORE.  DRIER PUNCH AT MID LEVELS ARRIVING QUICKLY FRI
MORNING SHOULD SHUT OFF ANY SNOW FOR ALL BUT SNOWBELT WHERE
LINGERING LIGHT SHSN WILL PROBABLY CONTINUE FRI AND FRI NIGHT WITH
THE LAST FLURRIES FROM THIS ENDING AROUND NOON SAT AS ANOTHER RIDGE
OF HIGH PRESSURE MOVES OVERHEAD DISRUPTING THE LAKE EFFECT SETUP.

DRY WEATHER SHOULD PREVAIL BRIEFLY SAT AND SAT EVENING THEN MOISTURE
AND THREAT FOR NEXT ROUND OF PRECIP ON TRACK FOR LATE SAT NIGHT.
SITUATION TRICKY AS AIRMASS WARM ENOUGH FOR RAIN THROUGHOUT THE
VERTICAL COLUMN EXCEPT FOR THE SURFACE SO COULD BE A SITUATION FOR
POSSIBLE FZRA IF SURFACE NOT ABLE TO WARM ENOUGH BY TIME OF ONSET OF
PRECIP IN THE SW HALF OF AREA.  WILL ADJUST FORECAST TO ACCOUNT FOR
THIS POSSIBILITY.  SURGE OF WARM AIR AT 850 MB RAISES 850 MB TEMPS
BY PRECIP TIME TO PLUS 5 C WHICH SHOULD MEAN THAT JUST RAIN WOULD
OCCUR. WILL RAISE LOWS SAT NIGHT AND SHIFT THE LOWS INTO THE FIRST
HALF OF THE NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HAPPY NEW YEAR TO ALL. ALL MODELS CONVERGING ON A WARMER SOLUTION
FOR SUNDAY WITH LOW PRESSURE CROSSING THE GREAT LAKES. LIGHT SE FLOW
PROGGED AHEAD OF THE SYSTEM SO IT WILL LIKELY STILL BE COLD EARLY.
WITH A WARM LAYER ALOFT...FREEZING RAIN IS A GOOD POSSIBILITY IF THE
RAIN STARTS EARLY ENOUGH... BUT ALL MODELS WARM THE BOUNDARY LAYER
DURING THE DAY. NOT SURE JUST HOW WARM IT WILL GET BUT BASED ON
CLIMATOLOGY WITH THESE TYPE OF SYSTEMS...SHOULD GET AT LEAST TO THE
UPPER 30S OR LOWER 40S AND COULD POTENTIALLY GET WELL INTO THE 40S.

COLDER SUNDAY NIGHT INTO MONDAY BUT LOOKS SEASONABLE. COULD BE SOME
LINGERING SNOW FLURRIES/SNOW SHOWERS MAINLY NE OH/NW PA INTO MONDAY.

MODELS REALLY DIVERGE FROM TUESDAY ON. GFS DEVELOPS A CUT OFF LOW
ALOFT AND A RATHER WEAK SURFACE LOW...NOT MUCH MORE THAN AN INVERTED
TROUGH. ECMWF ESSENTIALLY DEVELOPS A PANHANDLE HOOK TYPE LOW
PRESSURE SYSTEM AND DRIVES IT ACROSS THE GREAT LAKES. THE ECMWF
FORECAST HAS LOOKED RATHER SIMILAR FOR A COUPLE OF DAYS NOW.
CANADIAN GEM MODEL IS NOT AS DEEP BUT SIMILAR LOOKING TO THE ECMWF.
AS STORMY AS THE PATTERN HAS BEEN THE LAST FEW WEEKS... WOULD FAVOR
A DECENT LOW PRESSURE SYSTEM...WHICH WOULD LEAD TO AT LEAST A BRIEF
WARM UP. WILL NOT GO ALL THE WAY WITH THE STRONGER AND WARMER
SOLUTION BUT FOR NOW WILL FORECAST RAIN OR SNOW NEXT TUESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LATEST SATELLITE AND UPSTREAM OBSERVATIONS INDICATE SNOW SHOWER
ACTIVITY WILL BE CONFINED TO NORTH OF THE AREA AND WILL CONTINUE
TO KEEP THE TAFS DRY THROUGH THIS PERIOD. THE EXCEPTION WILL BE AT
ERIE WHERE I WILL KEEP THE MENTION OF VCSH SNOW SHOWERS FOR
TONIGHT DUE TO LAKE ENHANCEMENT OF MOISTURE MOVING EAST OVER THE
REGION. WINDS WILL CONTINUE OUT OF THE SOUTH AND THEN GRADUALLY
SHIFT TO SOUTHWEST OVER THE FORECAST PERIOD. SLIGHTLY STRONGER
WINDS CAN BE EXPECTED AT ERIE. I WILL KEEP CEILINGS AND
VISIBILITIES VFR DURING THE 24 HOUR PERIOD.

OUTLOOK...VFR CONDITIONS EXPECTED THROUGH SATURDAY BUT THEN MVFR
TO IFR CONDITIONS WITH SOME LIGHT SNOW POSSIBLE FOR SUNDAY AS
CLIPPER SYSTEM MOVES ACROSS THE FORECAST AREA. A QUICK RETURN TO
VFR EXPECTED BY MONDAY AND WILL CONTINUE INTO TUESDAY NIGHT. NEXT
STORM SYSTEM APPROACHES WEDNESDAY INTO THE END OF THE WEEK WITH
MORE IFR TO MVFR CONDITIONS EXPECTED.

&&

.MARINE...
WIND BACKING ALTHOUGH NW GRADIENT STILL RATHER STRONG ON THE EAST
END OF THE LAKE EARLY THIS MORNING. SSW FLOW WILL INCREASE AGAIN
AHEAD OF YET ANOTHER LOW PRESSURE SYSTEM THAT WILL CROSS THE GREAT
LAKES THUR NIGHT AND FRIDAY. MODELS HAVE BEEN CONSISTENTLY TOO WEAK
ON THE WIND WITH THESE SYSTEMS AND WILL GO ABOVE GUIDANCE TONIGHT
AND FRIDAY. SW WINDS WILL LIKELY REACH OR GET CLOSE TO GALE FORCE ON
FRIDAY AND EVENTUALLY SHIFT MORE WNW BY FRIDAY EVENING. NEXT SYSTEM
DUE SUNDAY. FLOW WILL VEER MORE ESE AHEAD OF THE SUNDAY SYSTEM AND
THEN EVENTUALLY WSW AFTER THE PASSAGE OF THE COLD FRONT. THE LOW
PRESSURE AREA WILL NOT BE AS DEEP ON SUNDAY SO WE MAY BE ABLE TO
AVOID GALES FORCE WINDS ON THE LAKE BUT IT MAY BE CLOSE. HIGH
PRESSURE WILL CROSS THE OHIO VALLEY EARLY NEXT WEEK WITH NW FLOW
BECOMING SW BY MONDAY NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...REL
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...LOMBARDY
MARINE...KOSARIK
Hazardous weather outlook, Jan 1, 3:47 AM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EST THU JAN 1 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-020900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
347 AM EST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE POSSIBILITY THAT FREEZING RAIN MAY OCCUR LATE
SATURDAY NIGHT INTO SUNDAY MORNING LEADING TO A GLAZING OF ICE ON
ROADS AND OTHER SURFACES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-020900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
347 AM EST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 9:12 PM ESTLake Effect Snow WarningCLEErie6 hr

Nearby

Small Craft Advisories in Ohio, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.